Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 64, NWS Tulsa, OK

October 19, 1993LeFlore County, Oklahoma; Scott County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Oct 19, 1993, 8:00 AM CDT for LeFlore County, Oklahoma; Scott County, Sebastian County, Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 1993, 8:00 AM CDT (13:00 UTC)
Expired
Oct 19, 1993, 11:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Scott County, AR, Sebastian County, AR, LeFlore County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 1.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 191301
FFWFSM
ARC127-131-OKC079-191600-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
800 AM CDT TUE OCT 19 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...SCOTT COUNTY...SEBASTIAN COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY
 
HEAVY RAINS HAVE FALLEN OVER EAST CENTRAL OKLAHOMA AND WEST
CENTRAL ARKANSAS DURING THE PAST TWO HOURS. MANY ROADS ARE FLOODED
AND CLOSED TO TRAFFIC IN FT SMITH ARKANSAS...ALSO MANY SMALL STREAMS ARE
OUT OF THEIR BANKS IN LEFLORE COUNTY OKLAHOMA.  MORE MODERATE TO
HEAVY RAIN IS EXPECTED OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL
ARKANSAS DURING THE NEXT FEW HOURS.
 
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:25 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Oct 19, 3:25 AM CDT, 4 hours 35 minutes before
FPUS3 KTUL 190824

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT TUE OCT 19 1993

HVY PCP EVENT UNDERWAY IN SE OK. TRW IN N TX WILL TREK NE OVR SE
ZONES DURING THE DAY. SFC FNT AND MAIN AREA OF PCP WILL MOVE SLOWLY
NORTH DURING THE DAY...QUESTION IS HOW FAR NORTH. NGM BRINGS HVY
PCP AS FAR NORTH AS ADM/FYV LN WHILE ETE KEEPS PCP FURTHER SOUTH.
PCGRIDDS SHOWS PWATS OVR 1.5 INCHES IN THIS AREA INTO WED MORN. HVY
RAINS HAVE ALRDY FALLEN IN MCCURTAIN CNTY WHERE SHV HAS FFW GOING
FOR SE PART OF CNTY. HVY RAINS HAVE FALLEN ELSEWHERE IN SE OK
DURING THE PAST WEEK. WILL ISSUE FFA FOR TODAY AND TONIGHT AS FAR
NORTH AS NGM BRINGS HVY PCP...WILL MENTION CHC FOR HVY RAIN IN
CNTYS JUST NORTH OF FFA TONIGHT. NE OK MAY ESCAPE EVENT WITHOUT A
LOT OF RAIN. IT MAY JUST BE CLDY/FOGGY/DRZLY AS LTL H85 RDG WILL
BUILD INTO SRN KS TODAY AND KEEP OVRRUNNING PCP FROM GETTING TO
WILD.
NRN STREAM S/W DIVS ACROS N MO TONIGHT AND WILL PROVIDE PUSH TO
DRIVE CANADIAN SFC-H85 FNT THRU FA BY MIDDAY WED. FNT WILL GIVE NE
OK A BETTER CHC FOR R TONIGHT. SRN STREAM CIRC GETS CUT OFF AND
LOLLYGAGS ARND W TX THRU FCST AND WILL KEEP CHC PCP IN FAR SE ZONES
INTO WED NIGHT..ELSEWHERE PCP SHUD END AS PREV FCST INDICATES.

WITH CLDS/R TEMPS WILL ONLY WARM A FEW DEGS TODAY WITH FWC NUMBERS
IN THE BALLPARK THRU FCST.

/13

.TUL...FFA ZNS 72>77 TODAY AND TONIGHT.

TUL 062/051 064/043 058 575-
MLC 068/058 064/045 058 ++61
BVO 060/049 065/038 XXX 363-
IDB 073/063 068/048 XXX ++73

In the hours before

Special weather statement, Oct 19, 4:10 AM CDT, 3 hours 50 minutes before
OKZ060>064-191230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 AM CDT TUE OCT 19 1993

...DENSE FOG IN THE TULSA METROPOLITON AREA WILL CAUSE DRIVING
DIFFICULTIES EARLY THIS MORNING...

FOG WAS REDUCING VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES IN
THE TULSA AREA. THE DENSE FOG WAS PATCHY AND SHOULD NOT BECOME
TO WIDESPREAD WITH NORTH WINDS REMAINING AROUND 10 MPH. HOWEVER...
THE FOG WILL LINGER UNTIL AFTER SUNRISE AND WILL CREATE DRIVING
HAZARDS FOR MORNING DRIVERS. GIVE YOURSELF EXTRA TIME AND USE
EXTRA CAUTION TO GET TO YOUR DESTINATION.
Special weather statement, Oct 19, 4:14 AM CDT, 3 hours 46 minutes before
OKZ060>064-191230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 AM CDT TUE OCT 19 1993

...DENSE FOG IN THE TULSA METROPOLITON AREA WILL CAUSE DRIVING
DIFFICULTIES EARLY THIS MORNING...

FOG WAS REDUCING VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES IN
THE TULSA AREA. THE DENSE FOG WAS PATCHY AND SHOULD NOT BECOME
TO WIDESPREAD WITH NORTH WINDS REMAINING AROUND 10 MPH. HOWEVER...
THE FOG WILL LINGER UNTIL AFTER SUNRISE AND WILL C~REATE DRIVING
HAZARDS FOR MORNING DRIVERS. GIVE YOURSELF EXTRA TIME AND USE
EXTRA CAUTION TO GET TO YOUR DESTINATION.

Nearby

Flash Flood Warnings in Arkansas, 1993Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.